4 doctors weighed in:

How many days before my stomach biopsy should I stop taking plavix (clopidogrel) and aspirin? After an exam my doctor told me i would probably need an endoscopy and a biopsy of the stomach. I am taking blood thinners for a heart condition. Are there other

4 doctors weighed in
Dr. Boris Aronzon
Anesthesiology
1 doctor agrees

In brief: Cardiologist

Get advice from your cardiologist.

In brief: Cardiologist

Get advice from your cardiologist.
Dr. Boris Aronzon
Dr. Boris Aronzon
Thank
Dr. Laura McMullen
Pediatrics
1 doctor agrees

In brief: You

You should call the doctor who is doing the endoscopy and biopsy and ask them what their recommendations are based on your list of medications.
In many cases it is recommended that you stop medications that can cause prolonged bleeding such as Aspirin and Plavix (clopidogrel) before the procedure, but depending on why they were prescribed, how much you are on, and exactly what procedure is expected to be done can help the doctor determine how long you have to be off of those medications. When you call, make sure you give your doctor a complete list of what you are taking including vitamins and other supplements.

In brief: You

You should call the doctor who is doing the endoscopy and biopsy and ask them what their recommendations are based on your list of medications.
In many cases it is recommended that you stop medications that can cause prolonged bleeding such as Aspirin and Plavix (clopidogrel) before the procedure, but depending on why they were prescribed, how much you are on, and exactly what procedure is expected to be done can help the doctor determine how long you have to be off of those medications. When you call, make sure you give your doctor a complete list of what you are taking including vitamins and other supplements.
Dr. Laura McMullen
Dr. Laura McMullen
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
13 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors